Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The moving load on a string as free boundary problem


Author: B. D'Acunto
Journal: Quart. Appl. Math. 45 (1987), 201-204
MSC: Primary 35R35
DOI: https://doi.org/10.1090/qam/895093
MathSciNet review: 895093
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A free boundary problem for the nonhomogeneous wave equation is studied. Such a problem arises when the motion of a load on a string is analyzed without supposing that the load velocity is known and fixed. Preliminarily the complementary equations which characterize the free boundary are determined. The mechanical problem is then solved by proving a uniqueness and existence theorem.


References [Enhancements On Off] (What's this?)

  • [1] L. Amerio, Analisi Matematica con Elementi di Analisi Funzionale, Utet. Torino (1982)
  • [2] R. Burridge and J. B. Keller, Peeling, slipping and cracking—some one-dimensional free-boundary problems in mechanics, SIAM Rev. 20 (1978), no. 1, 31–61. MR 0464828, https://doi.org/10.1137/1020003
  • [3] K. F. Graff, Wave motion in elastic solids, Clarendon Press, Oxford (1975)
  • [4] G. Krall, Stabilità e Vibrazioni, Cremonese, Rome (1968)
  • [5] S. Timoshenko, D. H. Young, and W. Weaver, Jr., Vibration problems in engineering, Wiley, New York (1974)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35R35

Retrieve articles in all journals with MSC: 35R35


Additional Information

DOI: https://doi.org/10.1090/qam/895093
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website